Students had to be 'restrained' by gardai as they behaved 'uncontrollably' after taking lethal drug mix 'Scuzz'
Published 17/05/2014 | 16:59
Three medical students, a veterinary student and four other students had to be restrained by gardai after taking a dangerous new drug in Dublin last week.
Gardai believe they took a drug which includes a mix of LSD and MDMA and began self harming and behaving uncontrollably.
Six had to be restrained by gardai while being taken to hospital after they apparently took the drug at a party in the Dundrum area of south Dublin on Thursday night. Three of those involved are medical students.
The veterinary student was brought under control in Harcourt Street where he was said to have been completely out of control and attempting suicide.
He was taken to Pearse Street Garda Station where he continued to try and harm himself. It is understood he lost several teeth after smashing his face into walls and railings before being brought to the station.
Gardai said they had not encountered such violently destructive behaviour before and one described the scene in the station as an "abattoir".
The young man continued to be so violently behaved that he could not be put in an ambulance but had to be taken to hospital in a Garda car with two gardai keeping him under control.
A report on the incidents has been prepared and passed to the Garda National Drugs Unit which is looking into the possibility that the drug was concocted here. It has been suspected for some time that students have been experimenting with drugs manufacturing.
One drug in particular, a variant of the animal tranquilliser, Ketamin, is said to be in common circulation and gardai suspect it may be being manufactured here. This has, so far, not been known to cause the type of out-of-control behaviour the gardai encountered on Thursday night-Friday morning.
Gardai believe it is possible that the LSD/MDMA drug which caused the violent and self-destructive behaviour may be a drug that has been nicknamed "Captain America" rather than another similar substance known as "Scuzz".